Arimidex

Well, after this time on Arimidex, I have discovered that I have one – just one – noticeable side effect. That is hair loss. Oh my! This after losing all my hair during chemo. It has grown back nicely and now this! The hair is coming out by the handful when I shampoo my hair or comb it.
At the oncologist appointment today, I told her this, and she wants to see me again in two months. We will wait to find out if the hair loss subsides.
Additionally, she wants me to see the family doctor about a prescription for a bisphosphonate. She said that my bone density test shows that I am indeed losing bone mass….I have a 20 per cent risk of breaking a bone if I fall, compared to the general population. I am nearly 63 years old. I have been on Synthroid for many years. It can also cause bone thinning….So while I do not like the possible side effects of the bisphosphonate, there is no alternative. There is one of the four different medicines that is not likely to be as damaging, so that is the one I will talk to my doctor about to see if it will work for me as it should…

My family was very poor when I was growing up, and we rarely had any milk in the house, let alone other dairy products, or even a plentiful supply of food in general. I think that the poor diet in childhood may also contribute to the osteoporosis/bone loss problem.

 

Advertisements